For some of us who have migraines, the nausea that often occurs during migraine attacks can be the worst of our symptoms. It can be more severe and debilitating than the pain of a migraine attack. Moreover, it can truly wreak havoc with any oral medications we might take during a migraine. Many migraineurs have commented that keeping their meds down during a migraine is one of their biggest treatment challenges because of severe nausea and vomiting.
BUT, Here's a Vital Question:
Is the severe nausea and the accompanying vomiting truly making the meds, "not stay down?" The very, very important answer to that questions is, " Probably not entirely. " You may have read about gastric stasis and how it can keep oral medications from absorbing correctly and being optimally effective. That's not uncommon, but even if gastric stasis is a problem, SOME of the medication can enter our system within seconds of swallowing it.
Here's a Huge Problem:
Some of the same migraineurs who have commented t...
When you vomit, your stomach muscles contract and push what's in your stomach up your esophagus and out your mouth. Vomiting is usually the result of nausea .
Breast cancer treatments that can cause vomiting:
Femara (chemical name: letrozole), a hormonal therapy
Arimidex (chemical name: anastrozole), a hormonal therapy
Faslodex (chemical name: fulvestrant), a hormonal therapy
Herceptin (chemical name: trastuzumab), a targeted therapy
Tykerb (chemical name: lapatinib), a targeted therapy
ovarian shutdown with Lupron (chemical name: leuprolide)
Some pain medications, anticonvulsants, and bisphosphonates (bone-strengthening medications) also can cause vomiting.
Call your doctor immediately if:
you vomit more than 4 or 5 times in a 24 hour period
your stomach swells or is painful before you vomit
you still vomit even though you're taking anti-nausea medicine
you have a bout of new, unexpected vomiting
as these could be the signs of a more serious conditio...
Full Question: I appreciate the information you share and hope you can point me in a healing direction. I have been debilitated by headaches since I fainted a year and a half ago and apparently incurred a concussion. I’ve seen a cardiologist (who diagnosed vasovagal syncope, which he says no longer needs treatment, and noted that I have “normal” blockage in my LAD and mitral valve prolapse), a neurologist (who diagnosed post-concussive syndrome, but says I should be past that now), an ENT (who sees a slight septum deviation but says it doesn’t need correction, diagnosed me as “highly allergic” and is giving me weekly anti-allergy shots), an ophthalmologist (who sees the beginning of cataracts, but says they don’t need attention yet) and many other doctors. At present, I am seeing a chiropractor weekly. I’ve had CT scans, MRIs and extensive blood tests. I’ve tried numerous medications. The final analysis, as synthesized by my family doctor, is that for some reason I am having tension,...
You should knowAnswers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.